Jump to content

Lightheaded/Dizzy from Finasteride after first few doses


SD1984
 Share

Recommended Posts

Posted (edited)

Finally decided to give things a go with Finasteride (generic) after years of putting it off. All I ever read about was how sides are rare, don't worry about it, most people are fine, etc. Well, it was after the VERY first 1MG pill that I began feeling somewhat lightheaded and dizzy. I'm 36 btw, no weird health issues and not on any other medications, though I will admit I have always been a bit "fragile" when it comes to certain things. (i.e. Side effects from meds, get easily tired after an activity, etc) I'm also underweight at 6'2 143 lbs. I should note that we are talking lightheadedness to the point where I even felt slightly off balance a bit when standing and my head seemed to be droopy when on the computer. This is 1000% from the medication, and it is just so sad that this is happening considering I finally mustered up the courage to go forward with it.

I pushed through that first dose though and didn't take another pill for 2 days. BOTH times I experienced the same side effect. This all began within a mere 30 minutes of taking the pill, which is absolutely possible considering the drug metabolizes instantly after taking it.

I guess I'm curious if anyone else experienced this. Did it gradually go away? Should I start trying to cut the dose in half already? Just I just flat out stay away? Etc. If I can't handle 1MG every 2 days then I would assume even .5MG every other day might be suspect as well. Very disappointed in this as I want to keep my hair, but I did NOT like the way I felt on the days I have taken Fin thus far.

Thanks in advance.

@Dr. Neil Verma

Edited by SD1984
Link to comment
Share on other sites

I took Proscar (5mg)before. I would take 1/4 piece (roughly 1.25mg) on Mon, Wed, & Fri as recommended by the Dr.

When I took it on an empty stomach, I was dizzy for 3-4 days. Took a while to muster up enough courage to take it again.

So took Proscar again but this time, I would take it after a hearty meal. And it seemed to barely keep the dizziness at bay.

I didn't like the fact that I had to go thru this much trouble just to take finasteride.

So I dropped it. 

Much later, I found the topical finasteride. And with the topical, no dizziness has ever been experienced.

Link to comment
Share on other sites

Posted (edited)

I have it now and again but not on every dose.

Take it at night just before bed and the effects should mostly have worn off by the morning.

Also take less if you have 1mg pills.  Take 0.5 every other day.

Edited by 1978matt

4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

763 FUE grafts (2,094 hairs) with Ray Konior, MD - January 2020

Proscar 1.25mg every 3rd day

Link to comment
Share on other sites

Posted (edited)
39 minutes ago, 1978matt said:

I have it now and again but not on every dose.

Take it at night just before bed and the effects should mostly have worn off by the morning.

Also take less if you have 1mg pills.  Take 0.5 every other day.

Thanks Matt. Yeah i've thought about the whole "before bedtime" dose, but I'm more worried about the big picture. Clearly this drug did not do well in my body. The way I felt on both occasions was no joke. Run down, dizzy, lightheaded, and overall just "off". Definitely not cool. When I went to bed last night I laid down and felt like an absolute stone. Not sure what I'm going to do just yet but I don't think I'm ever going to take 1MG again.

Also, while i'm not going to be that guy who jumps to the sexual side of things, let me just also say that sex was obviously one of the last things on my mind when I felt like this.

Part of me wants to try the .5mg now, and the other part of me is saying look at what this medication did to your body. Stay away from it. Clearly your body does not agree with Finasteride. We all know this is a controversial medication to begin with, and that there is absolutely some truth to how it can really negatively affect certain men, and maybe I'm just one of them. Very sensitive. At the same time I'd be devastated knowing that this is the end of the line for me and if this doesn't work it's basically hair system or bust.

I'm wondering what everyone thinks about Brand (Propecia) vs Generic which is what I got. Everyone says its basically the "same thing", yet when you look at $120 vs $20 a month, I find that a little hard to believe. I just really wonder what the odds are of this happening if I popped Propecia instead of generic.

Edited by SD1984
Link to comment
Share on other sites

Posted (edited)

I've had branded (Propecia and Proscar) over the years.  No different from generics.

If you are hesitant with 0.5 then go 0.25mg instead.  Try it every 2 days to start, or just Mon, Wed, Fri and forget the weekend.

Edited by 1978matt

4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

763 FUE grafts (2,094 hairs) with Ray Konior, MD - January 2020

Proscar 1.25mg every 3rd day

Link to comment
Share on other sites

The only way I took Fin to edge my bets with any type of Sides was to cut up a 5mg Tab up in 1/4 & take 1.25mg EOD & also I took just prior going to bed as taking it hrs before I went to bed have kept me awake so taking just before I hit the Jack helped  me.  

I hear of  taking Fin for some get brain fog so taking just a small dose EOD 1.25mg help me greatly.

Hope that helps you.

Good luck.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...